Z-drugs are a group of hypnotic nonbenzodiazepine drugs with effects similar to benzodiazepines, which are used in the treatment of insomnia, and most of whose names start with the letter "Z".
History and culture
This History and culture section is a stub.
As a result, it may contain incomplete or wrong information. You can help by expanding it.
There are 3 primary groups of Z-drugs that are listed below
- Imidazopyridines (Zolpidem)
- Pyrazolopyrimidines (Zaleplon)
- Cyclopyrrolones (Zopiclone & Eszopiclone)
|This subjective effects section is a stub.|
As such, it is still in progress and may contain incomplete or wrong information.
You can help by expanding or correcting it.
- Anxiety suppression
- Thought deceleration
- Cognitive euphoria
- Disinhibition - This effect is typically much stronger than Benzodiazepines, and can be extremely dangerous to the user and people around the user (See Toxicity and harm potential)
- Information processing suppression
- Emotionality suppression
- Time distortion
- Compulsive redosing
- Language suppression
- Suicidal ideation
Z-drugs are often prescribed to treat insomnia.
Toxicity and harm potential
This toxicity and harm potential section is a stub.
As a result, it may contain incomplete or even dangerously wrong information! You can help by expanding upon or correcting it.
Z-drugs are known for dangerous and bizarre behavioral changes. This makes z-drugs very dangerous, as the behavior changes can result in violence, Suicidal ideation, and a complete loss of inhibition. They can also put the user in a sleepwalking-like state. To lessen the likelihood of these behavioral changes, one should take a light dose when using recreational, and avoid being around other people while under the influence of a z-drug.
It is strongly recommended that one use harm reduction practices when using this substance.
Tolerance and addiction potential
Z-drugs are extremely addictive with a high potential for abuse, similar to Benzodiazepines.
This dangerous interactions section is a stub.
As such, it may contain incomplete or invalid information. You can help by expanding upon or correcting it.
Warning: Many psychoactive substances that are reasonably safe to use on their own can suddenly become dangerous and even life-threatening when combined with certain other substances. The following list provides some known dangerous interactions (although it is not guaranteed to include all of them).
Always conduct independent research (e.g. Google, DuckDuckGo, PubMed) to ensure that a combination of two or more substances is safe to consume. Some of the listed interactions have been sourced from TripSit.
- Depressants (1,4-Butanediol, 2M2B, alcohol, benzodiazepines, barbiturates, GHB/GBL, methaqualone, opioids) - This combination potentiates the muscle relaxation, amnesia, sedation, and respiratory depression caused by one another. At higher doses, it can lead to a sudden, unexpected loss of consciousness along with a dangerous amount of depressed respiration. There is also an increased risk of suffocating on one's vomit while unconscious. If nausea or vomiting occurs before a loss of consciousness, users should attempt to fall asleep in the recovery position or have a friend move them into it.
- Stimulants - It can be dangerous to combine depressants with stimulants due to the risk of accidental excessive intoxication. Stimulants mask the sedative effect of depressants, which is the main factor most people use to gauge their level of intoxication. Once the stimulant effects wear off, the effects of the depressant will significantly increase, leading to intensified disinhibition, motor control loss, and dangerous black-out states. This combination can also potentially result in severe dehydration if one's fluid intake is not closely monitored. If choosing to combine these substances, one should strictly limit themselves to a pre-set schedule of dosing only a certain amount per hour until a maximum threshold has been reached.
- Dissociatives - This combination can unpredictably potentiate the amnesia, sedation, motor control loss and delusions that can be caused by each other. It may also result in a sudden loss of consciousness accompanied by a dangerous degree of respiratory depression. If nausea or vomiting occurs before consciousness is lost, users should attempt to fall asleep in the recovery position or have a friend move them into it.